Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2004, 10:07 PM EDT for Taylor County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2004, 10:07 PM EDT (02:07 UTC)
- Expired
- Jul 11, 2004, 10:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 120207 SVRTLH FLC123-120230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1007 PM EDT SUN JUL 11 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN FLORIDA * UNTIL 1030 PM EDT * AT 1006 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER CENTRAL TAYLOR COUNTY...OR ABOUT 6 MILES NORTHWEST OF PERRY...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERRY AAROUND 1015 PM EDT THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3015 8367 3016 8372 3005 8388 2995 8365 $$ 24-BLOCK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:33 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 11, 6:33 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 633 PM EDT SUN JUL 11 2004 .DISCUSSION...MODERATE NW FLOW IS KEEPING THE SEA BREEZE FRONT PINNED IN THE COASTAL COUNTIES. DEEP LAYER RIDGE IS EFFECTIVELY SUPPRESSING CONVECTION ALONG MOST OF THE BOUNDARY. THE ONLY AREAS TO SEE ANY ACTIVITY HAVE BEEN DIXIE AND FRANKLIN COUNTIES. A LOOK OUT THE W FACING WINDOW HERE CONFIRMS NO VERTICAL DEVELOPMENT TO THE CUMULUS CLOUDS. THINGS ARE MUCH MORE ACTIVE TO OUR E OVER NE FL WHERE THE E COAST SEA BREEZE CONVECTION WAS ENHANCED BY AN UPSTREAM SHORT WAVE OFFSHORE OVER THE ATLANTIC. FORTUNATELY, THE STORMS HAVE BEEN WEAKENING BY THE TIME THEY REACH THE SUWANNEE RIVER. THE OFFICIAL MAX TEMP TODAY AT TLH WAS 95, SAME AS YESTERDAY. THIS REMAINS THE SUMMER MAXIMUM SO FAR IN T TOWN. FWC AND MET TEMP GUIDANCE HAS BEEN RUNNING TOO HOT BY A FEW DEGREES RECENTLY. MAV IS DOING A BETTER JOB. HIGH SOIL MOISTURE FROM ALL OF THE RAIN OVER THE LAST 5 WEEKS IS LIKELY PREVENTING US FROM REACHING THE UPPER 90S. && .UPDATE...ISSUED AN EARLY UPDATE TO ACCOUNT FOR RADAR TRENDS. FEEL CONFIDENT ENOUGH TO LOWER POPS ACROSS THE NWRN 2/3 OF THE FORECAST AREA. KEPT A 20 POP FOR FL COASTAL ZONES. FOR DIXIE AND LAFAYETTE AND USED HIGH SCATTERED POPS. WILL LIKELY ISSUE A LATE EVENING UPDATE TO REMOVE POPS ENTIRELY. WILL ALSO REDUCE CLOUD COVER IN THE GRIDS AS MOST AREAS SHOULD CLEAR OUT AFTER SUNSET. ONE EXCEPTION WILL THE THE ERN BIG BEND AND SC GA, WHICH WILL HAVE A SUBSTANTIAL CIRRUS SHIELD FOR A WHILE TONIGHT. TEMPS AND WINDS LOOK REASONABLE. && .MARINE...TONIGHTS FORECAST LOOKS ON TRACK. EXPECT W-NW WINDS THRU MID-WEEK AS SURFACE RIDGE REMAINS W OF THE COASTAL WATERS. WINDS BACK TO W-SW AHEAD OF APPROACHING COLD FRONT LATE IN THE WEEK. WIND SPEEDS WILL REMAIN 10 KNOTS OR LESS W/ SEAS 2 FEET OR LESS THRU THE PERIOD. && .FIRE WEATHER...THIS AFTNS RH VALUES SIMILAR TO YESTERDAY W/ MIXING OF DRIER MID-LEVEL AIR DROPPING VALUES TO AROUND 40% OVER THE INTERIOR. AS DEEP LAYER RIDGE SHIFTS FURTHER W...GULF MOISTURE INFLUX WILL KEEP RH VALUES WELL ABOVE CRITICAL THRESHOLDS THRU MUCH OF THE WEEK. && .PREV DISCUSSION... 100 PM EDT SUN JUL 11 2004 SHORT TERM (TONIGHT-WED)...MODELS ARE IN GOOD AGREEMENT W/ THEIR RETROGRESSION OF THE MID/UPPER LEVEL RIDGE INTO THE ROCKIES... ALLOWING A TROUGH TO DIG DOWN THE EASTERN SEABOARD BY THE END OF THE PERIOD. THIS WILL MAINTAIN A N-NW FLOW ALOFT...WHICH WILL BE MONITORED FOR POSSIBLE MCS INFLUENCES UPSTREAM. SURFACE HIGH PRESSURE SHIFTS WWD & TAKES UP RESIDENCE OVER THE WRN GULF...WHILE A LEE-SIDE LOW PRESSURE TROUGH DEVELOPS FROM THE MID-ATLANTIC TO SERN STATES. THE 1000-700 MB MEAN FLOW WILL BE N-NW 10 KNOTS OR LESS (REGIME 8) EACH DAY. MODEL CAPES FROM 3000-3500 J/KG & PRECIP WATER VALUES AT OR ABOVE 2 ARE ABOUT 1.5 STANDARD DEVIATIONS ABOVE SEA BREEZE CLIMATOLOGY...WHICH POINTS TO MID-HIGH SCATTERED POPS. GUIDANCE AGREES W/ THIS SCENARIO & WILL TREND TOWARD THE GFS. TEMPS MODERATE SLIGHTLY AS A RESULT OF INCREASED CLOUD COVER/POPS & HAVE UNDERCUT MOS MAX TEMPS A FEW DEGREES. LONG TERM (THU-SUN)...HIGHLY AMPLIFIED MID/UPPER PATTERN FOR JULY WILL PERSIST OVER THE CONUS THRU SAT WHEN S/WAVE ENERGY OVER PACIFIC NW BREAKS DOWN RIDGE OUT WEST. SEVERAL S/WAVES PROGGED TO DIVE SEWD FROM NRN PLAINS/UPPER MIDWEST INTO THE MID-ATLANTIC/SERN CONUS & PUSH A COLD FRONT INTO GULF STATES LATE IN THE WEEK. THERE ARE SLIGHT DIFFERENCES NOTED. THE GFS PLACES THE FRONT FROM NERN FL THRU OUR COASTAL WATERS...WHILE THE ECMWFS POSITION IS NEAR THE FL/GA BORDER AT 12Z FRI. IN FACT...THE ECMWF DEVELOPS A LOW ALONG THE FRONT NEAR THE GA/SC BORDER & NEVER PUSHES THE FRONT INTO NRN FL. BY 12Z SUN...THE FRONT WASHES OUT W/ WEAK HIGH PRESSURE OVER THE SERN CONUS. GENERAL CONSENSUS IS TO KEEP LOW-MID SCATTERED POPS/SLIGHTLY ABOVE CLIMO TEMPS THRU MUCH OF THE PERIOD...TRENDING BACK SLIGHTLY FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TLH 74 94 74 92/ 20 40 20 50 PFN 78 92 78 90/ 20 30 20 50 DHN 73 93 74 92/ 20 40 20 50 ABY 74 94 74 92/ 20 40 20 50 VLD 73 94 73 92/ 20 40 20 50 CTY 73 93 74 91/ 20 40 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && MAJ (PREV DISCUSSION) MAW (CURRENT DISCUSSION)
Hazardous weather outlook, Jul 11, 6:00 AM EDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT SUN JUL 11 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-121000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 554 AM EDT SUN JUL 11 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE SEA BREEZE MOVES INLAND ALONG THE FLORIDA PANHANDLE. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF SOUTH CENTRAL GEORGIA AND THE EASTERN BIG BEND. ANY STORM THAT DEVELOPS SHOULD REMAIN BELOW SEVERE LIMITS. MAXIMUM TEMPERATURES WILL BE IN THE MID 90S ACROSS ALL INLAND INLAND AREAS TODAY WITH HEAT INDICES APPROACHING 105 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WE WILL HAVE AN UNSETTLED WEATHER PATTERN ACROSS THE REGION WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 22-BARRY
In the hours before
Special weather statement, Jul 11, 7:46 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 746 PM EDT SUN JUL 11 2004 FLZ028-120016- TAYLOR FL- 747 PM EDT SUN JUL 11 2004 AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN TAYLOR COUNTY...MOVING SOUTHWEST AT 10 MPH TOWARD KEATON BEACH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 10-BOLINSKI
Special weather statement, Jul 11, 8:28 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 828 PM EDT SUN JUL 11 2004 FLZ014-015-026-120100- FRANKLIN FL-GULF FL-LIBERTY FL- 829 PM EDT SUN JUL 11 2004 AT 828 PM EDT (728 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE APALACHICOLA NATIONAL FOREST...MOVING WEST) AT 10 MPH ALONG THE FRANKLIN AND LIBERTY COUNTY BORDER TOWARD SUMATRA. THE STORM MAY AFFECT PORTIONS OF SOUTHEAST GULF COUNTY NEAR DALKEITH AS WELL. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
Special weather statement, Jul 11, 8:35 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 835 PM EDT SUN JUL 11 2004 FLZ028-120105- TAYLOR FL- 836 PM EDT SUN JUL 11 2004 AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN TAYLOR COUNTY...8 MILES SOUTH OF PERRY OR 2 MILES NORTH OF ADAMS BEACH...MOVING WEST AT 10 MPH. THIS STORM IS STILL CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 10-BOLINSKI
Special weather statement, Jul 11, 9:04 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 904 PM EDT SUN JUL 11 2004 FLZ028-120134- TAYLOR FL- 906 PM EDT SUN JUL 11 2004 AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE A STRONG THUNDERSTORM OVER SOUTHERN TAYLOR COUNTY 7 MILES SOUTHWEST OF PERRY...MOVING NORTHWEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING STRONG WIND GUSTS WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 10-BOLINSKI
Special weather statement, Jul 11, 9:59 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 959 PM EDT SUN JUL 11 2004 GAZ158-159-120229- BROOKS GA-THOMAS GA- 1000 PM EDT SUN JUL 11 2004 AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL BROOKS COUNTY GEORGIA MOVING SOUTHWEST AT 5 TO 10 MPH. THIS STORM SHOULD MOVE INTO ADJACENT THOMAS COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:00 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 30 min |
| Jul 11, 9:37 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.